Jump to content

Two questions: One about hyperkinetic heart


Recommended Posts

Hi. I have two questions I hope you all can help me answer.

One, I got my paperwork from the Cleveland Clinic, with my test results and diagnosis. One of the things Dr. Fouad diagnosed was hyperkinetic heart syndrome. She told me, after my hemodynamic testing, that my blood circulated through my system too quickly. Is that what hyperkinetic heart syndrome is? I looked it up on the Internet and found some definitions, but none of them matched what Dr. Fouad said. Also, what causes this syndrome? Or, is this just another name for POTS?

Two, my new family doctor, of which I'm becoming increasingly disappointed in, wants to take me completely off of my Zoloft, although Dr. Fouad thinks I should remain on at least a small dosage to control my vasovagal response. What do you all think? I was actually getting anxiety from my normal 100 mg dosage, so I wanted to lower it, but I don't think I'm ready to go completely off of it. I began Zoloft back in 1999, when my POTS was really bad, and it actually helped. I do think I need it to control some of my symptoms. My new gp does not listen any better than my old one--and I had such high hopes since she said she knows all about POTS. Anyway, what should I do? Dr. Fouad said she doesn't like to overrule family doctors, but heck, I've only seen my new gp once!

Any information or suggestions would be greatly appreciated. Thanks, everyone.

Linda

Link to comment
Share on other sites

Hi Linda,

I would decrease slowly the Zoloft and see how it goes.

I have a doctor who trust that I know how I feel when I am on a medication. He usually goes with what I tell him. He never forced me to take something that I told him makes me sick.

I have seen many doctors who "push" their opinion/medication on me but when they do I go back to my PCP and he sorts the problem off.

Ernie

Link to comment
Share on other sites

Zoloft was one medication I didn't want to take in the beginning. Probably my own mind set because Zoloft being related to psych disorders. But the POTS docs recommend an SSRI, which Zoloft is, as it's found to help with POTS symptoms.

Further they don't recommend the normal starting dosage but a much lower dose goes a long ways. I was started at 25 mg but actually only need 12.5 mg a day to help curb some symptoms.

Link to comment
Share on other sites

If you think that the zoloft is helping then you should stay on it. You are the only one who knows how you are feeling so you have to make that judgement call. If you want to go off of it just to see how it effects you then you could slowly wean yourself off of it and see if your POTS gets worse and if it does then you could just go back on it. If you are disappointed in your doc then maybe see if you can find a new one, but I know how difficult it is to find one who is familiar with POTS. My family doc acknowledges that she doesn't know enough about POTS to treat it so she refers that care to my cardio and just handles coughs and colds, etc. I hope that that is helpful!

Jaime

Link to comment
Share on other sites

I agree with what others have said that if you think the zoloft is helping, stay on it. I have tried twice to wean off of Prozac (20 mg--very low dose) and after several months I become ill with significant POTS symptoms again. It seems a very low dose might be all that is needed for those of us who do benefit from an SSRI. How about just trying to reduce the dosage? I wouldn't recommend against TRYING to go off it, if there is a good reason to, or if you just want to try to--but personally, so far, my experience with this has been that I definitely need the low dose to function. Does your gp have a reason for wanting you to go off it? The anxiety? REDUCING the dosage may help with that.

I don't know anything about the syndrome you mention--sorry. I am interested though. I wonder if I have that too!

Katherine

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...